Meet the Other Phone. Child-safe in minutes.

Meet the Other Phone.
Child-safe in minutes.

Buy now

Please or to access all these features

General health

Mumsnet doesn't verify the qualifications of users. If you have medical concerns, please consult a healthcare professional.

Ibuprofen doses

5 replies

GirlFromTheNorthCountry · 03/11/2015 17:25

I have sinusitis for the second time in 3 weeks. Last lot of antibiotics helped but didn't heal it. Have doctors appt tomorrow am but am in a lot of pain now. Ibuprofen is the only thinking which is just about keeping on top of it but I've already taken 3 lots of 2x200mg tablets today (so (1200mg total) since 5am.

Am worried about getting through the night without any pain relief. Can anyone advise? I have some prescription codeine from the last case of sinusitis but don't want to take it as I'm breastfeeding a 3 month old.

TIA

OP posts:
Mrsmorton · 03/11/2015 17:29

Can you take paracetamol?

The max ibuprofen dose for an adult is apparently 2400mg so you can top up what you've taken but you can take paracetamol on top and it is a good painkiller. It may stop your low points being as low whilst you wait your next lot of brufen.

f1fan2015 · 03/11/2015 17:34

I would nip to the chemist if possible. They will be able to advise you. Make sure to mention the breastfeeding though and any other medication you are on so they can check for compatibility

GirlFromTheNorthCountry · 03/11/2015 18:35

Thanks for your advice, should have mentioned I am taking max dose of paracetamol too- 2 tabs 4x per day.

Chemist suggested trying Vicks and inhaling to ease the congestion but advised against taking any more ibuprofen. Suppose they have to though. Can't have any other decongestant stuff because of the breast feeding.

Think I'm going to risk the extra dose during the night if I need it.

OP posts:
Vix270781 · 03/11/2015 19:36

Not too long ago I was suffering with a mouth full of ulcers (5 or 6 at once) and was in agony. I visited the Boots pharmacist who recommended upping my ibuprofen dose to 3x 200mg three times a day. This helped me greatly, perhaps with it being an anti inflammatory and especially at night. She also said I can combine paracetamol and ibuprofen, take the paracetamol first then a normal 2x200mg dose of ibuprofen half hour later. But it sounds like you are doing that anyway. I hope you feel better soon op. Flowers

GirlFromTheNorthCountry · 03/11/2015 20:31

Thanks, that puts my mind at rest. Hopefully they'll try me with some more antibiotics tomorrow. Can't believe how bad I feel!

OP posts:
New posts on this thread. Refresh page
Swipe left for the next trending thread